Alert archive / Florida / River Flood Warnings in 2018

River Flood Warning 15, NWS Tallahassee, FL

July 27, 2018Dixie County, Taylor County, Florida

NWS Tallahassee, FL issued this river flood warning at Jul 27, 2018, 4:12 AM EDT for Dixie County, Taylor County, Florida. It was in force for 30 hr.

The area

The outline as issued.

The facts

Issued
Jul 27, 2018, 4:12 AM EDT (08:12 UTC)
Expired
Jul 28, 2018, 10:11 AM EDT
In force
30 hr
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
Minor

Counties Dixie County, FL, Taylor County, FL

The radar

The Tallahassee radar (KTLH), 119 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Steinhatchee River near Cross City (STEF1).

Action stage
17.5 ft
Minor stage
19.5 ft
Moderate stage
23 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02324000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

193 
WGUS42 KTAE 270812
FLWTAE
FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
412 AM EDT Fri Jul 27 2018

...The National Weather Service in Tallahassee has issued a Flood 
Warning for the following rivers in Florida... 

  Steinhatchee River near Steinhatchee (US 19) affecting Dixie and 
  Taylor Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC029-123-280811-
/O.NEW.KTAE.FL.W.0015.180727T0812Z-000000T0000Z/
/STEF1.1.ER.180727T0600Z.180727T0730Z.000000T0000Z.UU/
412 AM EDT Fri Jul 27 2018

The National Weather Service in Tallahassee has issued a 

* Flood Warning for 
  the Steinhatchee River near Steinhatchee (US 19).
* At 3:45 AM Friday the stage was 19.5 feet.
* Flood stage is 19.5 feet.
* Impact: At 19.5 feet: Water begins to flood downstream at 
  Steinhatchee Falls Park. Minor flooding of roads begins along River
  Road NE. Water will begin to encroach onto the yards of residences 
  in the Ancient Oaks Community in Steinhatchee. 

&&

LAT...LON 2982 8328 2967 8333 2964 8340 2968 8343 2973 8337 2982 8335


$$
3 follow-up statements
731 
WGUS82 KTAE 271327
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
927 AM EDT Fri Jul 27 2018

...The Flood Warning continues for the following rivers in Florida...
  Steinhatchee River near Steinhatchee (US 19) affecting Dixie and 
  Taylor Counties 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC029-123-281326-
/O.CON.KTAE.FL.W.0015.000000T0000Z-000000T0000Z/
/STEF1.1.ER.180727T0600Z.180727T1230Z.000000T0000Z.UU/
927 AM EDT Fri Jul 27 2018

The Flood Warning continues for
  the Steinhatchee River near Steinhatchee (US 19).
* Until further notice.
* At  8:45 AM Friday the stage was 19.6 feet.
* Minor flooding is occurring.
* Flood stage is 19.5 feet.
* Impact: At 19.5 feet: Water begins to flood downstream at 
  Steinhatchee Falls Park. Minor flooding of roads begins along River
  Road NE. Water will begin to encroach onto the yards of residences 
  in the Ancient Oaks Community in Steinhatchee. 

&&

LAT...LON 2982 8328 2967 8333 2964 8340 2968 8343 2973 8337 2982 8335


$$
278 
WGUS82 KTAE 280158
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
958 PM EDT Fri Jul 27 2018

...The Flood Warning continues for the following rivers in Florida...

  Steinhatchee River near Steinhatchee (US 19) affecting Dixie and 
  Taylor Counties 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC029-123-290157-
/O.CON.KTAE.FL.W.0015.000000T0000Z-000000T0000Z/
/STEF1.1.ER.180727T0600Z.180727T2230Z.000000T0000Z.UU/
958 PM EDT Fri Jul 27 2018

The Flood Warning continues for
  the Steinhatchee River near Steinhatchee (US 19).
* Until further notice.
* At  9:45 PM Friday the stage was 19.6 feet.
* Minor flooding is occurring.
* Flood stage is 19.5 feet.
* Impact: At 19.5 feet: Water begins to flood downstream at 
  Steinhatchee Falls Park. Minor flooding of roads begins along River
  Road NE. Water will begin to encroach onto the yards of residences 
  in the Ancient Oaks Community in Steinhatchee. 

&&

LAT...LON 2982 8328 2967 8333 2964 8340 2968 8343 2973 8337 2982 8335


$$
028 
WGUS82 KTAE 281411
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1011 AM EDT Sat Jul 28 2018

...The Flood Warning is cancelled for the following rivers in 
Florida...
 
  Steinhatchee River near Steinhatchee (US 19) affecting Dixie and 
  Taylor Counties


PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC029-123-281441-
/O.CAN.KTAE.FL.W.0015.000000T0000Z-180728T1411Z/
/STEF1.1.ER.180727T0600Z.180727T2230Z.180728T1150Z.UU/
1011 AM EDT Sat Jul 28 2018

The Flood Warning is cancelled for
  the Steinhatchee River near Steinhatchee (US 19).
* At  9:45 AM Saturday the stage was 19.46 feet.
* Flood stage is 19.5 feet.
* Impact: At 19.5 feet: Water begins to flood downstream at 
  Steinhatchee Falls Park. Minor flooding of roads begins along River
  Road NE. Water will begin to encroach onto the yards of residences 
  in the Ancient Oaks Community in Steinhatchee. 

&&

LAT...LON 2982 8328 2967 8333 2964 8340 2968 8343 2973 8337 2982 8335


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Jul 27, 3:56 AM EDT, 16 minutes earlier.

Area forecast discussion, Jul 27, 3:56 AM EDT, 16 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
356 AM EDT Fri Jul 27 2018

.NEAR TERM [Through Today]...

Convection will once again be forced along the seabreeze fronts and
the stationary boundary draped from Destin through Albany. Weak
steering flow in the vicinity of the front will result in slow storm
motion this afternoon. This, combined with above normal PWATs will
result in the potential for locally heavy rain with convection near
the front. There's a relatively high chance that individual storms
in this area could put down 1-3" of rain in a short amount of time.
There also remains a chance that very isolated locations could pick
up double those values. While widespread severe thunderstorm
development is not expected, the potential exists for a few of the
strongest storms to produce damaging wind gusts.

.SHORT TERM [Tonight Through Sunday]...

The stationary front that has driven much of the weather over the
last few days will remain in place across portions of SE Alabama
and the western Panhandle on Saturday. A broad trough will remain
over the southeastern states, but a weak shortwave moving through
the trough in Arkansas and Mississippi could produce weak
subsidence and accompanying drier air ahead of the wave and behind
the stationary front in our Alabama counties on Saturday. Besides
that small uncertainty, expect another round of scattered
afternoon showers and thunderstorms near the stationary front and
along the seabreezes as they move north.

Similar conditions expected Sunday but the front slides further
east into central and eastern portions of the Panhandle behind the
weakening shortwave. Drier air will also push further into the
forecast areas from the west, keeping the best shower chances
primarily in our Florida counties along the seabreeze and in
Georgia near the stationary front.

High temperatures will remain in the lower 90s, and a touch warmer
behind the stationary front where conditions are drier.

.LONG TERM [Sunday Night Through Friday]...

Rain chances will increase above seasonal normals through much of
the next week as a large trough amplifies across the central and
eastern thirds of the US and a large ridge of high pressure over
the Atlantic moves west. South and southeasterly flow increases
in response to this pattern, bringing increased moisture and rain
chances through much of next week.

High temperatures start out in the low 90s on Monday but will
decrease into the mid to upper 80s at the end of the week as
increased cloud cover and rain chances move in.

&&

.AVIATION [Through 06Z Saturday]...

MVFR visibilities are expected to be scattered around the region
this morning, likely to impact VLD and ECP. DHN and ABY are forecast
to fall to IFR as rain in the vicinity of the terminals yesterday
increases the confidence in more pessimistic restrictions. Showers
and storms are expected again this afternoon, with the best chance
for storms at ECP, TLH, and ABY.

&&

.MARINE...

10 to 15 knot winds and seas around 2 to 3 feet expected through
the afternoon. Lighter winds and seas expected through the weekend
and into early next week before southerly flow and seas increase
again.

&&

.FIRE WEATHER...

Low dispersions are forecast today and tomorrow. Otherwise,
hazardous fire weather conditions are not expected.

&&

.HYDROLOGY...

The Steinhatchee River was hovering around minor flood stage
(19.5ft) this morning but this was the only river in minor flood
stage at this time. Most rivers were below action stage but a
few, mostly in southern Georgia and in the southeast Big Bend,
were in action stage.

The main concern hydrology wise today and into the weekend will be
a decaying stationary front currently draped across areas from
Albany to Destin. The stronger storms along this front could
produce very localized minor flooding due to slow storm motions
and high rainfall rates. If you see any flooding this afternoon,
turn around, don't drown.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   90  74  91  74  92 /  60  30  50  10  50
Panama City   88  78  89  77  89 /  50  20  40  20  40
Dothan        91  72  93  73  92 /  60  20  30  10  40
Albany        91  74  94  74  93 /  60  20  40  20  40
Valdosta      91  74  92  74  93 /  50  20  60  20  50
Cross City    90  74  91  73  91 /  30  20  30  10  50
Apalachicola  88  77  88  77  88 /  40  30  40  30  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Harrigan
SHORT TERM...Dobbs
LONG TERM...Dobbs
AVIATION...Harrigan
MARINE...Dobbs
FIRE WEATHER...Harrigan
HYDROLOGY...Dobbs

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 8:26 PM EDTSpecial Marine WarningTAE18 min
Jul 27, 12:14 PM EDTSpecial Weather StatementTAELeon31 min
Jul 27, 12:55 PM EDTSpecial Weather StatementTAELeon35 min
Jul 27, 3:35 PM EDTSpecial Weather StatementTAEJackson40 min
Jul 27, 5:05 PM EDTSpecial Marine WarningTAE55 min

Nearby

River Flood Warnings in Florida, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.